Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

Help with Diazepam Taper Please


[ob...]

Recommended Posts

Hi all, I'd love some help with my Diazepam Taper WD plan. Been taking Diazepam on and off for about 3 years, often mixing with alcohol (had a life trauma, and what can I say, fell down the rabbit hole). For ages I thought the alcohol was the problem, then after stopping drinking several times in the past year successfully for between 10-30 days at a time, I realised I was still suffering big time, and finally realised the diazepam was the worst factor! Started on 10mg, increasing to 40/50mg. For the past month I've fluctuated from 0-45mg (average 30 per day). My plan was to start on 35mg, then reduce from there. That was 3 weeks ago and I'm still on 35mg as I've been foolish and tried CT and hard taper a couple of times.

 

I usually take all my dose at night, as sleep has always been the main reason I take them. Now I've finding I'm getting pretty bad interdose WD in the afternoon, and I'll just ride it out until bed time. Should I be splitting the dose throughout the day? I'm worried I'll get insomnia though.

 

I'm currently on holiday with my kids. Not drinking, and just thinking about this. God it's no fun is it..

 

All help greatly appreciated

Link to comment
Share on other sites

It sounds like you're ready to do this, a cold turkey as you found out isn't very practical in terms of staying functional in your life.  I'm glad you figured out it was the Valium causing the most problems, it's good to hear you're avoiding it now, this is smart since during benzo withdrawal and recovery it can really mess things up for most of us.

 

You're right, this is no fun but it can be done.  Unfortunately there will be insomnia once you start tapering so you may need to accept that part of it.  You can delay the insomnia by continuing to only take your dose at bedtime but this will leave you with the interdose withdrawal.  Eventually, insomnia and interdose withdrawal will happen anyway, there's only one way out and that's through.

 

We can help you figure out your taper but you'll need to let us know if you want to dose only at night. 

Link to comment
Share on other sites

Thanks for the prompt reply Pamster! I've been stable before on 30/35 at night, and no interdose withdrawl, so I think I should stick to that. Any suggestions for a taper plan from 35?
Link to comment
Share on other sites

  • 2 weeks later...

This is a sample taper from the Ashton manual for 40 mgs, you could use it as a guide to begin your taper.  https://www.benzo.org.uk/manual/bzsched.htm#s2

 

Of course, you'll only dose at night but this gives you an idea how to proceed.  Most find they need to slow their taper down at the end but you have a ways to go before you have to make that decision. 

 

What do you think?

Link to comment
Share on other sites

Thanks as usual Pamster. I finally got to speak to a psychiatrist who has given me a taper plan, with pharmaceutical doses (no more black market rubbish). I'm going steady on 30mg for 2 weeks, then 25mgs for 2 weeks, then assess. I'll let everyone here know how it goes!
Link to comment
Share on other sites

Very happy to hear you're on the straight and narrow now!  ;)  I look forward to your progress and I'm glad to hear you've got someone working with you who understands this process, hang in there, you're going to get through this and be able to reclaim your life. 
Link to comment
Share on other sites

×
×
  • Create New...